MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C100-O20 V
Medical Device Problem Codes Off-Label Use (1494); Unintended Movement (3026); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 05/25/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, two (2) vela suprarenal stent grafts and a limb stent graft to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial implant during a routine follow up, the patient was identified with a type 3a endoleak with component separation.The physician elected to implant another suprarenal stent graft and an infrarenal stent graft to treat this event.The patient was reported as stable post re-intervention.This event was previously reported under mdr # 2031527-2021-00056.Approximately three (3) months post re-intervention, an unknown proximal endoleak, an unknown distal type 3 endoleak (type unknown) and aneurysm sac growth were identified.No further information was provided, and the patient status was not reported.
 
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the indeterminate endoleak and sac growth of 11.3mm complaints are confirmed.This is consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the lack of medical records and/or imaging available for review.Additionally, the clinical evaluation also shows that there was evidence to reasonably suggest stent movement of a proximal extension of 8mm occurred that was not included in the event as reported and there was a non endologix limb placed in the right external iliac artery.It is unclear if this contributed to the reported event.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b5: describe event or problem -updated.D1: brand name has been updated.D2: product description has been updated.D4: model number has been updated.D4: catalog number has been updated.D4: lot # has been updated.D4: expiration date has been updated.D4: unique identifier (udi) # has been updated.D10: therapy dates has been updated.G3: date received by manufacturer - updated.H4: device manufacture date has been updated.H6: medical device problem codes: remove code 3190.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft, two (2) vela suprarenal stent grafts and a limb stent graft to treat an abdominal aortic aneurysm (aaa).Approximately four (4) years post initial implant during a routine follow up, the patient was identified with a type 3a endoleak with component separation.The physician elected to implant another suprarenal stent graft and an infrarenal stent graft to treat this event.The patient was reported as stable post re-intervention.This event was previously reported under mdr # 2031527-2021-00056.Approximately three (3) months post re-intervention, an unknown proximal endoleak, an unknown distal type 3 endoleak (type unknown) and aneurysm sac growth were identified.No further information was provided, and the patient status was not reported.Additional information: clinical evaluation shows that a non endologix limb was placed in the right external iliac artery.Clinical evaluation also shows at there was evidence to reasonably suggest stent movement of a proximal extension of 8mm occurred that was not included in the event as reported.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13256124
Report Number2031527-2022-00008
Device Sequence Number11910698
Product Code MIH
UDI-Device Identifier00818009014399
UDI-Public(01)00818009014399(17)170621
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2019
Device Model NumberA34-34/C100-O20 V
Device Lot Number1581298-008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer02/02/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT#1354740-009.; LIMB STENT GRAFT, LOT # 1361096002.; LIMB STENT GRAFT, LOT#1361096002.; VELA INFRARENAL, LOT # 2410264013.; VELA INFRARENAL, LOT#2410264013.; VELA SUPRARENAL, LOT # 1581298008.; VELA SUPRARENAL, LOT # 1581298009.; VELA SUPRARENAL, LOT # 2393926007.; VELA SUPRARENAL, LOT#1581298009.; VELA SUPRARENAL, LOT#2393926007.
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale